Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 30, 2021Florence County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 30, 2021, 2:00 PM CDT for Florence County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 2:00 PM CDT (19:00 UTC)
Expired
Jun 30, 2021, 2:45 PM CDT
In force
45 min
Issued by
NWS Green Bay, WI

County Florence County, WI

The radar

The Marquette radar (KMQT), 100 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

571 
WWUS83 KGRB 301900
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
200 PM CDT Wed Jun 30 2021
 
WIZ012-013-301945-
Florence WI-Northern Marinette County WI-
200 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLORENCE AND
NORTHERN MARINETTE COUNTIES UNTIL 245 PM CDT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norway, or near Iron Mountain, moving southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kingsford, Pembine, Homestead, Niagara, Dunbar, Aurora, Beecher,
Fence, West Bass Lake Campground and Miscauno Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4588 8808 4586 8808 4582 8814 4578 8809
      4578 8805 4579 8799 4577 8799 4575 8787
      4568 8778 4566 8783 4560 8777 4556 8779
      4556 8783 4554 8780 4547 8781 4545 8784
      4570 8843 4572 8843 4572 8848 4575 8855
TIME...MOT...LOC 1859Z 296DEG 19KT 4574 8799 

$$

Hykin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 30, 12:32 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 30, 12:32 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1232 PM CDT Wed Jun 30 2021

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 325 AM CDT Wed Jun 30 2021

Patchy dense fog should dissipate shortly after sunrise, with sunny
skies this morning and increasing clouds in the afternoon. The
right entrance region of a 65kt jet at 300mb will move across
northeast Wisconsin this afternoon and evening while a cold front
drops south from the Upper Peninsula. This should result in
scattered showers and thunderstorms, mostly east of an Iron
Mountain to Waupaca line. Thunderstorms seem mostly likely along
the lake and bay breezes. Instability looks adequate and
temperatures aloft cool enough for the possibility of half inch
hail and wind gusts to 40 mph with the strongest storms. Highs
today will be several degrees above average in most places.

Whatever convection remains during the early evening hours should
dissipate quickly after sunset, with skies clearing overnight. Drier
air and light winds should allow temperatures to fall a couple degrees
below normal.

Northeast winds will bring in cooler and drier air Thursday as
high pressure moves south from Hudson's Bay. There could be a few
showers in central Wisconsin where low level moisture will be
slowest to leave. Highs will be several degrees below average.

.LONG TERM...Thursday Night Through Tuesday
Issued at 325 AM CDT Wed Jun 30 2021

Fairly quiet conditions will be in place for the extended period.
Guidance has come into agreement that the trough which has been
bringing us periodic rain for over a week will make its way
towards the east coast early Thursday, switching upper flow to the
northwest for our region. Developing high pressure under the
approaching ridge will bring dry conditions Friday through the
weekend, as well plenty of sunshine. Temperatures will initially
drop a bit as northwesterly flow brings in cooler air, with highs
in the 70s for Friday. But as surface high pressure heads to our
east and return flow amps up, the return of southwesterly winds at
the surface and plenty of sunshine will drive high temperatures up
into the upper 80s and lower 90s for most of the region both
Saturday and Sunday.

High pressure and ample warm temperatures will likely last through
Monday and into Tuesday next week, before the next cold front
works its way into the area from the north towards the middle of
next week. This will be the only precipitation chance in the
extended and will likely also bring high temperatures back towards
the lower 80s.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1232 PM CDT Wed Jun 30 2021

Diurnal cumulus clouds will cause SCT-BKN cloud bases between 4-8k
ft this afternoon. An approaching cold front and upper level
disturbance will produce scattered showers and thunderstorms in
the late afternoon and early evening, mainly east of an IMT to EZS
to PCZ line. Will include a TEMPO group for thunderstorms across
the east-central TAF sites given the higher probability for this
activity to reach these sites, with a VCSH for RHI given close
proximity to showers but a much lower chance of one hitting that
TAF site. Skies should then clear tonight, with good flying
weather Thursday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Uhlmann
AVIATION.......Kurimski
Hazardous weather outlook, Jun 30, 1:35 PM CDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
135 PM CDT Wed Jun 30 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
135 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This afternoon and Tonight

Scattered thunderstorms are expected during the afternoon and early
evening, especially across northeast Wisconsin. Some of the
thunderstorms could be strong to severe, with the strongest
storms capable of producing hail to one inch and 60 mph winds.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-011845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
135 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This afternoon and Tonight

Scattered thunderstorms are possible during the afternoon and
evening. Some storms could be strong to severe, and could produce
hail up to one inch and gusty winds to 50 knots.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms are possible early next week. Any storms that form
may pose a hazard to mariners.

Kurimski

In the hours before

Local storm report, Jun 30, 9:59 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
959 AM CDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       7 NNE HAMBURG           45.18N 89.85W
06/30/2021  M1.30 INCH       LINCOLN            WI   COCORAHS

            COCORAHS STATION WI-LN-2 MERRILL 7 W.

0700 AM     HEAVY RAIN       3 SSE AMHERST           44.41N 89.26W
06/30/2021  M1.15 INCH       PORTAGE            WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION AMHW3 AMHERST 3 SE.

0800 AM     HEAVY RAIN       1 S ANTIGO              45.13N 89.15W
06/30/2021  M1.00 INCH       LANGLADE           WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ANTW3 ANTIGO 1 SSW.

0805 AM     HEAVY RAIN       2 ENE ANTIGO            45.16N 89.11W
06/30/2021  M0.98 INCH       LANGLADE           WI   MESONET

            MESONET STATION AGOW3 ANTIGO 2 ENE.

0940 AM     HEAVY RAIN       4 SE CRANDON            45.52N 88.85W
06/30/2021  M0.92 INCH       FOREST             WI   MESONET

            MESONET STATION CW2099 CRANDON.

0935 AM     HEAVY RAIN       2 E ANTIGO              45.15N 89.12W
06/30/2021  M0.91 INCH       LANGLADE           WI   AWOS

            AWOS STATION KAIG ANTIGO AIRPORT.

&&
Special weather statement, Jun 30, 2:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
200 PM CDT Wed Jun 30 2021

WIZ012-013-301945-
Florence WI-Northern Marinette County WI-
200 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLORENCE AND
NORTHERN MARINETTE COUNTIES UNTIL 245 PM CDT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norway, or near Iron Mountain, moving southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kingsford, Pembine, Homestead, Niagara, Dunbar, Aurora, Beecher,
Fence, West Bass Lake Campground and Miscauno Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4588 8808 4586 8808 4582 8814 4578 8809
      4578 8805 4579 8799 4577 8799 4575 8787
      4568 8778 4566 8783 4560 8777 4556 8779
      4556 8783 4554 8780 4547 8781 4545 8784
      4570 8843 4572 8843 4572 8848 4575 8855
TIME...MOT...LOC 1859Z 296DEG 19KT 4574 8799

Hykin

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:28 PM CDTMarine Dense Fog AdvisoryGRB12 hr
Jun 30, 3:08 PM CDTSpecial Marine WarningGRB52 min
Jun 30, 3:35 PM CDTSpecial Weather StatementGRBOconto55 min
Jun 30, 3:43 PM CDTSpecial Weather StatementGRBDoor62 min
Jun 30, 3:56 PM CDTSpecial Marine WarningGRB64 min
Jun 30, 4:35 PM CDTSpecial Marine WarningGRB55 min
Jun 30, 5:02 PM CDTSpecial Weather StatementGRBBrown28 min
Jun 30, 6:10 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc35 min
Jun 30, 6:50 PM CDTSpecial Weather StatementGRBManitowoc25 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.